Hail, Caribou
- When
- July 5, 4:43 PM MST to 4:52 PM MST
- Where
- Caribou County, 2 mi NW of Wayan
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.000, -111.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 5, 1:50 AM MST, 14 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 250 AM MDT WED JUL 5 2006 .DISCUSSION...BIGGEST CONCERN TODAY IS OF SHORTWAVE PROGRESSING NORTH OUT OF UTAH INTO FCST AREA. CENTER OF CIRCULATION OVER GREAT SALT LAKE THIS MORNING PER WV IMAGERY WITH AMPLE MOISTURE WRAPPED AROUND IT. 88D MOSAIC SHOWS SCATTERED CONVECTIVE ACTIVITY WORKING NORTH OUT OF UTAH AS WELL WITH ANOTHER LEADING BAND ASSOCIATED WITH DEFORMATION ZONE AHEAD OF WAVE OVER CENTRAL MTNS. MODEL SOUNDINGS CONTINUE TO SHOW PW VALUES ARUOND AND OVER ONE INCH. STORM MOTION REMAINS SLOW AROUND 10 KTS THUS EXPECT HEAVY RAIN. MODELS DIFFER SLIGHTLY REGARDING LOCATION/TIMING OF BEST QPF VALUES. THUS KEPT POPS HIGH THROUGH THIS EVENING. WILL ALSO CONTINUE FLOOD WATCH FOR FLASH FLOODING TODAY. ANOTHER SHORTWAVE PROGGED TO SLIP THROUGH REGION THURSDAY ALBEIT MUCH WEAKER THAN TODAYS WAVE. ANOTHER ROUND OF CONVECTION EXPECTED FOR THURSDAY BUT LOWER LEVELS MUCH DRIER THUS KEPT POPS MORE ISOLD/SCT. BY FRI...RIDGE AXIS TRIES TO REESTABLISH ITSELF OVER FCST AREA WITH HEIGHTS RISING FRI INTO SAT. KEPT LOW POPS OVER HIGHER TERRAIN FOR WEAK IMPULSES TRYING TO BREAK THROUGH RIDGE. UPPED POPS SLIGHTLY FOR SUN AS GFS TRIES TO FLATTEN RIDGE WITH SHORTWAVE ENERGY COMING OUT OF SOUTHERN CALIFORNIA. FOR REMAINDER OF FCST...STUCK WITH LOW POPS AS GFS APPEARS TO CONTINUE TO TRY TO FLATTEN RIDGE WITH ANOTHER NRN PACIFIC LOW BUT SOLN MUCH FASTER/STRONGER THAN EC SOLN. KEPT TEMPS SLIGHTLY WARMER THAN GFS GUIDANCE AS RESULT. DMH && .AVIATION...REGIONAL RADAR LOOP SHOWING SCATTERED SHOWERS WORKING NORTH ACROSS THE NRN UTAH BORDER THIS MORNING. VFR CONDITIONS EXPECTED TO PREVAIL THROUGH MORNING UNTIL SUB-TROPICAL WAVE OVER ERN NEVADA LIFTS NORTH INTO SRN IDAHO THIS AFTERNOON. THIS WAVE SHOULD TRIGGER NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THIS AFTERNOON WITH MVFR CONDITIONS AND/OR MOUNTAIN OBSCUREMENTS ASSOCIATED WITH THE HEAVIER CONVECTIVE ACTIVITY. WAVE LIFTS NORTHEAST OF REGION TONIGHT WITH DRIER LOOKING SW FLOW AND VFR CONDITIONS PREVAILING ACROSS REGION. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR IDZ017- IDZ019-IDZ020-IDZ021-IDZ022-IDZ023-IDZ024-IDZ025-IDZ031-IDZ032. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 447 AM MDT WED JUL 5 2006 IDZ017>025-031-032-061100- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 447 AM MDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A DISTURBANCE WILL SLIDE NORTH THROUGH EASTERN IDAHO TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST ACROSS THE ENTIRE AREA. THE AIRMASS IS VERY MOIST...AND THE RAINFALL MAY BE VERY HEAVY AT TIMES. LOCALIZED FLOODING IS POSSIBLE THEREFORE A FLOOD WATCH FOR FLASH FLOODING HAS BEEN ISSUED FOR MOST OF EASTERN IDAHO. PLEASE SEE THE LATEST FLOOD BULLETIN FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MAINLY ISOLATED THUNDERSTORMS ARE EXPECTED EACH DAY FOR TUESDAY THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The Pocatello radar (KSFX), 105 km away, was scanning. The volume nearest the first event began at 23:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523137.